Ask a doctor

How to Tell if There Are Granulomas in my Lips

Dear doctors, thank you so much for being so kind and answering our questions. can you please tell me how would i know if i have granuloma in my lips as ive stated before in my other question i had juvederm 24 injected in my lips three years ago and its still there for some reasons, i had rhinoplasty done 2 months ago and i wonder if this could effect the juvederm and cause granulomas to occur? will they cause cancer? god i wish i had never gotten this juvederm injection :( thannk you very much

Doctor Answers (7)

Lip Granulomas after Juvederm Injections

+2

Although some fillers can cause granulomas, it is unlikely with Juvederm. It is also very unlikely the Juvederm is still present 3 years after injection. The rhinoplasty did not affect your lips. I'm sorry I did not provide any answers, but a careful examination is necessary.


Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

Juvederm after 3 years

+2

It is very unlikely that there is Juvederm still in your lips after 3 years.... I advise you to follow up with the Doctor who did your treatment to determine the cause of your concern.  If it was indeed Juvederm that is still there, there is a anecdote to Juvederm that can be injected and make the Juvederm disappear.  Good Luck!

Dr. Grant Stevens

 

Grant Stevens, MD
Los Angeles Plastic Surgeon
4.5 out of 5 stars 67 reviews

Juvederm in the lips

+2

It is highly unlikely for juvederm to stay for three years in the lips. However you seems to be concerned.

Consult your plastic surgeon, after examination he or she will be able to tell you what is going on and what needs to be done.

Samir Shureih, MD
Baltimore Plastic Surgeon

You might also like...

Jubvéderm and other hyaluronic acid fillers tend to dissipate within 12-18 months

+2

Jubvéderm and other hyaluronic acid fillers tend to dissipate within 12-18 months.

If there are bumps in your lips at three years, it is very unlikely [but not absolutely impossible] that they are related to the injections [unless you were in fact injected with something other than Juvéderm® -- for example, if you were lied to by whoever injected you.]

"Granuloma" is a specific kind of inflammatory reaction, and the diagnosis is made by microscopic examination of tissue removed from the area. A simple little biopsy [for example, by a reputable dermatologic surgeon] might be able to tell you a lot about the nature of the bumps in your lips and give some guidance as to what treatment would be appropriate.

There are a number of medical conditions which can cause "bumps" in the lips, and which have nothing to do with filler treatment you might have had in the past.

Kevin C. Smith, MD
Niagara Falls Dermatologic Surgeon
4.0 out of 5 stars 2 reviews

Juvederm rarely causes granulomas

+1

Granulomas are not known to commonly occur after Juvederm.  Either there may be other reasons for lumps such as salivary glands, calcificaiton, or a different product other than Juvederm was used.  Hyaluronidase can be injected but if the lump doesn't dissolve it probably isn't a nodule of hyaluronic acid such as Juvederm.  A tiny biopsy might be done to send to the lab a piece of the bump so an analysis of the bump may be obtained. It may leave a tiny scar though but this might provide your doctor with useful information to help treat you.

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

How to Tell if There are Granulomas from Juvederm

+1

It is not likely that granulomas will occur three years after your Juvederm injections. Nodules, or granulomas, from Juvederm injections are quite uncommon and usually will not occur until many months after treatment. They are larger, more inflamed, and appear abruptly. They are accompanied by swelling and discoloration. They can usually be treated by steroid injections. Your rhinoplasty should not have affected the Juvederm. To alleviate your concerns, you should return to your injecting physician for further evaluation and hopefully for reassurance.

 

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Unlikely for Juvederm to persist for several years

+1

Nor does it cause any type of cancer.  You need an evaluation by a board certified dermatologist with experience in dermal fillers and lip injections.

Juvederm dissolves after one year.  It is made of hyaluronic acid, a substance normally present in our skin.  There are delayed types of infection that can rarely occur after filler injections.  Please see your doctor for an evaluation.

Emily Altman, MD
Short Hills Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.